Alert archive / New York / High Wind Watches in 2022
High Wind Watch 3, NWS Buffalo, NY
NWS Buffalo, NY issued this high wind watch at Dec 20, 2022, 1:12 PM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Dec 22, 2022, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 20, 2022, 1:12 PM EST (18:12 UTC)
- In effect from
- Dec 22, 2022, 7:00 PM EST
- Expired
- Dec 22, 2022, 3:57 AM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS71 KBUF 201812 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 112 PM EST Tue Dec 20 2022 NYZ006>008-210300- /O.NEW.KBUF.HW.A.0003.221223T0000Z-221224T0000Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 112 PM EST Tue Dec 20 2022 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...Southeast winds 40 to 50 mph with gusts up to 65 mph possible. The strongest winds Thursday night will occur in downslope areas to the north of the Tug Hill and down the Black River Valley. More widespread strong winds will occur Friday. * WHERE...The Eastern Lake Ontario Region. * WHEN...From Thursday evening through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ JLA
5 follow-up statements
517 WWUS71 KBUF 210152 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 852 PM EST Tue Dec 20 2022 NYZ006>008-211200- /O.CON.KBUF.HW.A.0003.221223T0000Z-221224T0000Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 852 PM EST Tue Dec 20 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...Southeast winds 40 to 50 mph with gusts up to 65 mph possible. The strongest winds Thursday night will occur in downslope areas to the north of the Tug Hill and down the Black River Valley. More widespread strong winds will occur Friday. * WHERE...The Eastern Lake Ontario Region. * WHEN...From Thursday evening through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ EAJ
837 WWUS71 KBUF 211030 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 530 AM EST Wed Dec 21 2022 NYZ006>008-211900- /O.CON.KBUF.HW.A.0003.221223T0000Z-221224T0000Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 530 AM EST Wed Dec 21 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...Southeast winds 40 to 50 mph with gusts up to 65 mph possible. The strongest winds Thursday night will occur on the Tug Hill and particularly in downslope areas to the north of the Tug Hill and down the Black River Valley. More widespread strong winds will occur Friday. * WHERE...The Eastern Lake Ontario Region. * WHEN...From Thursday evening through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects...such as Christmas decorations... and shelter objects in a safe location prior to the onset of winds. && $$
612 WWUS71 KBUF 211651 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1151 AM EST Wed Dec 21 2022 NYZ006>008-220100- /O.CON.KBUF.HW.A.0003.221223T0000Z-221224T0000Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 1151 AM EST Wed Dec 21 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...Southeast winds 40 to 50 mph with gusts up to 65 mph possible. The strongest winds Thursday night will occur on the Tug Hill and particularly in downslope areas to the north of the Tug Hill and down the Black River Valley. More widespread strong winds will occur Friday. * WHERE...The Eastern Lake Ontario Region. * WHEN...From Thursday evening through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects...such as Christmas decorations... and shelter objects in a safe location prior to the onset of winds. && $$ Reynolds
769 WWUS71 KBUF 220143 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 843 PM EST Wed Dec 21 2022 NYZ006>008-220945- /O.CON.KBUF.HW.A.0003.221223T0000Z-221224T0000Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 843 PM EST Wed Dec 21 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WHAT...Southeast winds 35 to 45 mph with gusts up to 65 mph possible. The strongest winds Thursday night will occur on the Tug Hill and particularly in downslope areas to the north of the Tug Hill and down the Black River Valley. More widespread strong winds will occur Friday. * WHERE...The Eastern Lake Ontario Region. * WHEN...From Thursday evening through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Hitchcock
623 WWUS71 KBUF 220857 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 357 AM EST Thu Dec 22 2022 NYZ006>008-221700- /O.UPG.KBUF.HW.A.0003.221223T0000Z-221224T0000Z/ /O.NEW.KBUF.HW.W.0004.221223T0000Z-221223T1800Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 357 AM EST Thu Dec 22 2022 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY... * WHAT...Southeast winds 30 to 45 mph with gusts up to 65 mph expected. The strongest winds will be tonight on the Tug Hill, and in downslope areas to the north of the Tug Hill and down the Black River Valley. * WHERE...The Eastern Lake Ontario Region. * WHEN...From 7 PM this evening to 1 PM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Apffel
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at Dec 20, 9:59 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Dec 20, 9:59 AM EST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 959 AM EST Tue Dec 20 2022 .SYNOPSIS... It will remain quiet through Wednesday as surface high pressure remains in place. An intense storm system will start to impact western and north central New York with a wintry mix Thursday, changing over to rain Thursday night with strong localized downslope winds. This will be followed by rapid cooling Friday that will quickly change precipitation over to all snow with increasingly widespread stronger winds developing. Very strong winds expected to continue Friday night and Saturday with wind-driven heavy lake effect snows developing. Heavy lake snows will last through at least Christmas Day. && .NEAR TERM /THROUGH TONIGHT/... Skies will remain mostly cloudy to cloudy across the region through the day, even outside of pure lake clouds. Winds will be light with temperatures a bit below average. Highs will range from the mid and upper 20s across the terrain to the low 30s across the lower elevations south of Lake Ontario. Low clouds will finally start to break up tonight, although as winds reorient out of the SSW/SW there may be some localized redevelopment of cloud cover NE of the lakes, along with a chance for a few scattered light snow showers or flurries across these areas. Otherwise, high pressure will provide dry weather with a light breeze. A seasonably chilly night on tap with lows ranging from the mid and upper teens across the terrain to the low and mid 20s elsewhere. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... Weak mid level ridging...with a more pronounced area of sfc high pressure...will be found over the Lower Great Lakes on Wednesday. This can best be thought of as the 'calm before the storm'...as light winds and partial sunshine should be used to prepare for incredibly more impactful weather heading into the end of the week. The aforementioned ridge will amplify while exiting to our east Wednesday night...while an ominous 170kt H25 jet plow southwards along the spine of the Rockies. The former will guarantee fair dry weather for our region...but the latter will be the impetus for MAJOR cyclogenesis over the eastern half of the country in the ensuing days. Conditions will then deteriorate on Thursday...as the very strong H25 jet will dig into what will be an increasingly negatively tilted longwave trough over the center of the country. This will result in the onset of strong cyclogenesis over the lower portions of the Mississippi and Ohio valleys. A deep southeasterly flow of Atlantic moisture will then pour up across the Mid Atlantic region to our forecast area. While warm advection will be underway...there should be enough low level cold air in place to at least initially allow the blossoming pcpn over our region to fall as snow. As temps near the sfc climb into the 40s...the snow will transition to just rain. QPF for Thursday will range from a few hundredths across the North Country and a tenth or so across the lake plains south of Lk Ontario to a quarter inch or better across the Southern Tier. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ...Incredibly Powerful Storm To Impact our Region Heading Into and THROUGH the Christmas Weekend... An extremely amplified longwave pattern during this period will spawn one of the most intense storm systems in decades to impact the Mid West and Great Lakes region. This system will likely end up setting low pressure records once it passes north of the border and will have the potential to generate at least storm force winds over the Lower Great lakes. As if the very real threat for damage producing winds were not enough...there will also be the risk for a prolonged...paralyzing heavy lake effect snow event. All of this coming in the days leading up to...and through Christmas. Headlines (watches) will likely be issued within the next few forecast cycles. Explosive cyclogenesis will take place over the mid western states Thursday night and southern Ontario on Friday...as an anomalously strong 150kt H25 jet will pass through the base of a very deep longwave trough. This will support rapid deepening of a corresponding sfc low that will track from Indiana north-northeast to southern Ontario by late Friday. The low will deepen from roughly 1000mb Thursday evening to roughly 968mb by Friday evening...easily meeting the definition of bombogenesis (24mb/24hrs). Such deepening is relatively rare in the Lower Great lakes...but more common across the Upper Great Lakes and certainly with Nor'easters along the coast. Some of the parameters of this intense storm are forecast to be climatologically 'off the charts'...such as MSLP and strength of both the low level and upper level jets. One could certainly describe this storm system as a once in a generation type of event. Its worth noting that the guidance continues to come into better agreement with the strengthening and track of this system with most of the packages coming into line with the consistent ECMWF solution of a few days ago. This agreement is allowing for increased confidence in the overall solution. In any case...a coupled jet found over the Lower Great lakes ahead of this powerful storm Thursday night will combine with divergent flow aloft to generate a half inch of rain over our region along with temperatures that will actually rise through the night after early evening mins. The concern Thursday night though will be the impacts of an extraordinary 70-75 kt low level jet within the warm advection. Normally these winds would be aloft abv a pronounced inversion...but in areas where the winds are perpendicular to sfc barriers (ie. ridges/plateaus)...downsloping can transport the winds to the sfc. This could be the case north-northeast of the Tug Hill plateau and to a lesser degree in this case the Chautauqua ridge. The strong southeasterly flow will also be funneled down the Black River valley...enhancing winds in that area as well. Headlines for these winds east of Lake Ontario will likely come as early as midday. On Friday...rapidly intensifying low is forecast to pass just to our west. While this will support a significant increase in winds to 40 to 50 mph over our region...the most threatening period for high winds will be yet to come. As the system lifts past our region...the strong winds will open the door for MUCH colder air to pour across our forecast area. This will result in a RAPID change over of the rain to snow with deep frontogenetic forcing leading to a burst of moderately heavy snow that will yield accumulations of several inches expected by late afternoon. Temperatures that will start the day in the low to mid 40s in most areas will PLUMMET into the teens across the Srn Tier by the end of the day...while readings will range from the mid 20s across the remainder of wrn NY to the mid 30s east of Lake Ontario. As the extremely deep storm system pushes north to the Ontario- Quebec border Friday night...a strong secondary cold front/sfc trough will plow across our forecast area. This will be accompanied by a 70kt low level jet that...being found in the cold sector... should largely mix to the sfc at times. Th threat for high winds at the sfc will be greatest in the typical corridor from Lake Erie and the IAG Frontier to Rochester and then to the Thousand Island region. Scattered power outages will be a concern. The only reservation I have with the efficient mixing is the lack of a significant trop fold...as forecast by the ECMWF to only extend down as low as 400mb during max winds aloft. The widespread synoptic snow during the first half of Friday night should then taper off as the deepest forcing exits and limited drying arrives in the mid levels. Meanwhile...a 230-240 flow of -20c H85 air will promote a lake snow band to become established north of Buffalo...across IAG and the Northtowns. The snow...whether it be synoptic or lake induced in nature...will be blown around by +50 mph winds so significant blowing and drifting can be anticipated along with near zero visibility. As is typically the case...the very strong southwest flow will also shove a great deal of water up to the Buffalo end of Lk Erie...so lakeshore flooding will be a possibility. A very tight sfc pressure gradient will remain in place across our forecast area on the day before Christmas...so while the winds should diminish as bit by way of a weaker LLJ...they will still be strong enough to possibly cause issues and certainly to support continued blowing snow. Speaking of which...a deep southwesterly flow of very cold air will continue to support accumulating lake snows...mainly north of Buffalo and Watertown on Saturday then over those metro areas Saturday night with the visibility remaining near zero at times within the band. It will be quite cold with Saturdays highs ranging from the single digits over the Srn Tier to the teens and low 20s elsewhere, wind chills will be below zero. Christmas Day promises to remain cold with highs only in the teens to low 20s and winds to 30 mph generating wind chills of 10 below to 10 abv. Meanwhile...a 240-250 flow will keep the lake snow machine in full gear for sites near and just south of the Buffalo and Watertown areas. While the very cold weather will persist into Monday...sfc based ridging should help to at least lessen the potential for additional significant lake snows. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... Mainly MVFR/low VFR ceilings expected to continue into this afternoon across the terminals. Exception is lower terrain east of Lake Ontario (KART), which may scatter out during the afternoon with lake influence not in play there. High pressure and drier air will continue to build across the area, ceilings across the terminals south of Lake Ontario should start to scatter out into the early evening hours as lake clouds start to dissipate. VFR flight conditions expected by late evening south of Lake Ontario, with localized MVFR/low VFR ceilings redeveloping northeast of Lakes Erie and Ontario (KBUF/KIAG/KART) tonight as winds reorient out of the SSW/SW. Outlook... Wednesday...Mainly VFR. Thursday...Rain and snow likely, especially late. Flight conditions deteriorating to IFR. LLWS likely Thursday night. Friday...Rain and snow changing to snow. IFR/LIFR. LLWS likely before surface winds increase. Windy by afternoon. Saturday...Very windy with snow. IFR/LIFR flight conditions in bands of lake effect snow to the northeast and east of the Lakes. && .MARINE... Pressure gradient will continue to weaken W/NW winds this afternoon, with winds backing to SSW/SW by the end of the day. Expect no more than some light chop on the nearshore waters through Wednesday. The quiet conditions will not last though as a strong and wide-reaching low pressure system brings very strong winds across the Great Lakes Friday into the weekend. At the least, gales will be likely with a potential for storm force winds. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JM/TMA NEAR TERM...JM/TMA SHORT TERM...RSH LONG TERM...RSH AVIATION...JM/TMA MARINE...JLA/JM/Thomas/TMA
Hazardous weather outlook, Dec 20, 4:55 AM EST, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 455 AM EST Tue Dec 20 2022 NYZ001-002-011-211015- Niagara-Orleans-Genesee- 455 AM EST Tue Dec 20 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A major winter storm will develop and track northeastward across the eastern third of the country Thursday and Friday. Chances are increasing that this system will bring a warmup and widespread rain Thursday and Thursday night...followed by sharply colder conditions and a flash freeze on Friday along with a changeover back to snow. Potentially significant lake effect snow and high winds Friday night and Saturday. Accumulating lake snows are likely to persist across parts of the area through Christmas night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-211015- Northern Erie- 455 AM EST Tue Dec 20 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A major winter storm will develop and track northeastward across the eastern third of the country Thursday and Friday. Chances are increasing that this system will bring a warmup and widespread rain Thursday and Thursday night...followed by sharply colder conditions and a flash freeze on Friday along with a changeover back to snow. High winds will also be possible Friday night and Saturday...with potentially significant lake effect snow also likely developing Saturday and continuing through Christmas night. The strong winds could also bring lakeshore flooding concerns to areas along the Lake Erie shoreline. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-211015- Chautauqua-Southern Erie- 455 AM EST Tue Dec 20 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A major winter storm will develop and track northeastward across the eastern third of the country Thursday and Friday. Chances are increasing that this system will bring a warmup and widespread rain Thursday and Thursday night...along with strong winds near the Lake Erie shoreline Thursday night. It will turn sharply colder with a flash freeze on Friday along with a changeover back to snow. High winds are possible Friday night and Saturday that could bring lakeshore flooding concerns to areas along the Lake Erie shoreline. Potentially significant lake effect snow may impact these areas Saturday through Christmas night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-020-211015- Wyoming-Cattaraugus- 455 AM EST Tue Dec 20 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A major winter storm will develop and track northeastward across the eastern third of the country Thursday and Friday. Chances are increasing that this system will bring a warmup and widespread rain Thursday and Thursday night...followed by sharply colder temperatures and a flash freeze on Friday along with a changeover back to snow. Strong winds will also be possible Friday night and Saturday...with potentially significant lake effect snow also possible Saturday and continuing through Christmas Day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>005-013-014-021-211015- Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany- 455 AM EST Tue Dec 20 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A major storm will develop and track northeastward across the eastern third of the country Thursday and Friday. Chances are increasing that this system will bring a warmup and widespread rain Thursday and Thursday night...followed by sharply colder conditions and a flash freeze Friday along with a changeover back to snow Friday. There will also be potentially strong winds Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-211015- Oswego-Jefferson-Lewis- 455 AM EST Tue Dec 20 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A major winter storm will develop and track northeastward across the eastern third of the country Thursday and Friday. Chances are increasing that this system will bring a warmup and widespread rain Thursday into Friday. The warmup and rain along with melting snow could result in minor flooding. The warm up will be accompanied by the threat for high winds near and immediately north of the Tug Hill Thursday night. Strong winds are also expected at that time in the Black River valley. The rain will be followed by sharply colder conditions later Friday with a flash freeze along with a changeover back to snow later Friday and Friday evening. Potentially strong winds will then follow for Friday night and Saturday...which may bring lakeshore flooding concerns along the Lake Ontario shoreline. Potentially significant lake effect snow is also expected to develop Friday night and continue through Christmas Day across Jefferson and Lewis counties. The highest chance for the significant lake snows will be over the northern portions of Jefferson and Lewis counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-211015- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 455 AM EST Tue Dec 20 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale force winds are likely late Friday into Saturday. There is the potential that winds could reach storm force over the open waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ030-SLZ022-024-211015- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 455 AM EST Tue Dec 20 2022 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Dec 20, 7:29 AM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
729 AM EST TUE DEC 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM SNOW 3 NNW OSCEOLA 43.54N 75.74W
12/20/2022 E41.0 INCH LEWIS NY TRAINED SPOTTER
LAKE-EFFECT STORM TOTAL OF 41 INCHES, 7
INCHES OF NEW SNOW IN LAST 24 HOURS.
&&
PPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 12:59 PM EST | Lakeshore Flood Watch | BUF | Chautauqua, Erie, Jefferson, Niagara, Oswego | 25 hr |
| Dec 20, 1:04 PM EST | Storm Watch | BUF | 24 hr | |
| Dec 20, 2:22 PM EST | Winter Storm Watch | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Jefferson, Lewis and 4 more | 38 hr |
Nearby
High Wind Watches in New York, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.